Adderall, Ritalin and other ADHD treatments have been linked to hundreds of yearly ER visits with heart related symptoms, a new study says. This latest study of ADHD drugs was the first to look at potential heart problems linked to the medications since the Food & Drug Administration (FDA) updated their labels last year to include heart warnings.
ADHD stimulants such as Adderall and Ritalin cause a rise in blood pressure which prompted the FDA to add a warning of cardiovascular risk to many ADHD prescriptio ndrugs. The new warning included sudden death in patients who have heart problems or heart defects; stroke and heart attack in adults; and increased blood pressure and heart rate.
For more information on this subject, please refer to the section on Drugs, Medical Devices, and Implants.
The Legal Examiner and our Affiliate Network strive to be the place you look to for news, context, and more, wherever your life intersects with the law.